Alert archive / Michigan / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 45, NWS Gaylord, MI

August 14, 2015Alcona County, Oscoda County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Aug 14, 2015, 6:08 PM EDT for Alcona County, Oscoda County, Michigan. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2015, 6:08 PM EDT (22:08 UTC)
Expired
Aug 14, 2015, 6:45 PM EDT
In force
37 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Alcona County, MI, Oscoda County, MI

The radar

The NCL Michigan radar (KAPX), 61 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 10.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2015-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 972 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2015-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
972 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1114 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

231 
WUUS53 KAPX 142208
SVRAPX
MIC001-135-142245-
/O.NEW.KAPX.SV.W.0045.150814T2208Z-150814T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
608 PM EDT FRI AUG 14 2015

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL ALCONA COUNTY IN NORTHERN MICHIGAN...
  CENTRAL OSCODA COUNTY IN NORTHERN MICHIGAN...

* UNTIL 645 PM EDT

* AT 608 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COMINS...OR
  11 MILES NORTHEAST OF MIO...MOVING SOUTHEAST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MIO...COMINS...MCKINLEY...MACK LAKE...CURRAN...RED OAK...FAIRVIEW
  AND MITCHELL TOWNSHIP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4463 8382 4455 8412 4473 8432 4485 8417
      4486 8394 4486 8389 4478 8378
TIME...MOT...LOC 2208Z 324DEG 9KT 4478 8397 

HAIL...1.00IN
WIND...60MPH
 
$$

LAWRENCE
2 follow-up statements
153 
WWUS53 KAPX 142225
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
625 PM EDT FRI AUG 14 2015

MIC001-135-142245-
/O.CON.KAPX.SV.W.0045.000000T0000Z-150814T2245Z/
ALCONA MI-OSCODA MI-
625 PM EDT FRI AUG 14 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR WEST CENTRAL ALCONA AND CENTRAL OSCODA COUNTIES...

AT 625 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CURRAN TO NEAR LEWISTON...MOVING SOUTHEAST AT 10
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MIO...COMINS...MCKINLEY...MACK LAKE...CURRAN...RED OAK...FAIRVIEW AND
MITCHELL TOWNSHIP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4463 8382 4455 8412 4473 8432 4485 8417
      4486 8394 4486 8389 4478 8378
TIME...MOT...LOC 2225Z 298DEG 8KT 4465 8383 4487 8421 

HAIL...1.00IN
WIND...60MPH
 
$$

LAWRENCE
142 
WWUS53 KAPX 142242
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
642 PM EDT FRI AUG 14 2015

MIC001-135-142251-
/O.EXP.KAPX.SV.W.0045.000000T0000Z-150814T2245Z/
ALCONA MI-OSCODA MI-
642 PM EDT FRI AUG 14 2015

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL ALCONA AND
CENTRAL OSCODA COUNTIES WILL EXPIRE AT 645 PM EDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL 
AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS AS THEY 
CONTINUE TO SLOWLY WEAKEN THROUGH 715 PM.

LAT...LON 4463 8382 4455 8412 4473 8432 4485 8417
      4486 8394 4486 8389 4478 8378
TIME...MOT...LOC 2237Z 324DEG 9KT 4465 8383 4487 8421 

$$

LAWRENCE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 4:49 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Aug 14, 4:49 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
449 PM EDT FRI AUG 14 2015

.NEAR TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 447 PM EDT FRI AUG 14 2015

...EARLY HEAVY RAIN POTENTIAL GIVES WAY TO CLEARING/FOG OVERNIGHT...

HIGH IMPACT WEATHER POTENTIAL: LINGERING THUNDERSTORM THREAT THIS
EVENING WITH EVOLVING HEAVY RAIN THREAT ALONG US-23 CORRIDOR SOUTH
OF ALPENA.

PATTERN SYNOPSIS/FORECAST: ONGOING CONVECTION AT MID AFTERNOON WITH
PLENTY OF INTERESTING THOUGH ULTIMATELY DISORGANIZED CONVECTION
WITHIN VERY UNSTABLE AIR MASS (18Z APX SOUNDING MLCAPE AROUND
2600J/KG) AND RELATIVELY WEAK WINDS ALOFT.  HEAVY RAIN THREAT
CURRENTLY ONGOING FOR ALCONA AND PERHAPS EVENTUALLY IOSCO/ARENAC
COUNTIES OVER THE NEXT SEVERAL HOURS.  EARLIER CONVECTION OVER
EASTERN UPPER HAS PUSHED SOUTH...CONVECTION OVER NORTHWEST LOWER HAS
ALSO THINNED WITH STRONGER ACTIVITY SOUTH OF THE US-10
CORRIDOR...WITH ADDITIONAL THUNDERSTORMS OVER NORTHERN WISCONSIN
DROPPING SOUTH.

PRIMARY FORECAST CONCERNS: THUNDERSTORMS AND FLASH FLOODING
EARLY OVER PARTS OF NORTHEAST LOWER...FOG OVERNIGHT.

TONIGHT...EXPECT THUNDERSTORM THREAT TO WIND DOWN DURING THE EVENING
HOURS WITH LOSS OF HEATING/FORCING.  CONCERNED ABOUT ECHO TRAINING
OVER ALCONA/IOSCO/ARENAC COUNTY THROUGH EARLY EVENING SO HAVE ISSUED
A SHORT FUSED FLASH FLOOD WATCH TO GO ALONG WITH THE EARLIER FLASH
FLOOD WARNING FOR SOUTHERN ALCONA COUNTY.  RADAR RAINFALL ESTIMATES
(PROBABLY WITH SOME HAIL CONTAMINATION) ALREADY OVER 3 INCHES/2
HOURS OVER PARTS OF ALCONA/IOSCO COUNTIES (WITH A FEW BASINS AROUND
THE PINE RIVER WELL OVER 4 INCHES/2 HOURS)...AND WITH ADDITIONAL
CONVECTION DRIFTING SOUTH OVER THE NEXT COUPLE OF HOURS WILL NEED TO
MONITOR THE FLOOD POTENTIAL.  ONCE PRECIP ENDS...CLEARING SKIES/
LIGHT WINDS EXPECTED TO ALLOW FOG TO DEVELOP OVERNIGHT.

&&

.SHORT TERM...(SATURDAY THROUGH MONDAY)
ISSUED AT 447 PM EDT FRI AUG 14 2015

HIGH IMPACT WEATHER POTENTIAL: LOTS OF HEAT FOR THE WEEKEND. CURRENT
FORECAST PLACES US JUST SHY OF ANY HEAT ADVISORY CRITERIA...THOUGH
FROM AN IMPACT STANDPOINT...MAY NEED SOMETHING FOR SUNDAY. CHANCES
FOR SHOWERS AND STORMS MAKE A RETURN LATER SUNDAY NIGHT INTO MONDAY.
SEVERE WEATHER THREAT AT THIS POINT LOOKS VERY LOW.

WELL NORTHERN MICHIGAN...WE ALREADY USED UP ONE OF OUR ALLOTTED TWO
NICE/WARM WEEKENDS WE RECEIVE EACH SUMMER (JUST KIDDING...SORT
OF)...AND IT APPEARS THE SECOND WILL ARRIVE PERFECTLY TIMED FOR THIS
WEEKEND...WITH A PERFECT SETUP IN PLACE FOR SOME "REAL" SUMMERTIME
HEAT. WE CAN THANK A LARGE UPPER RIDGE PARKED TO THE WEST FOR QUITE
SOME TIME NOW...AS THAT FEATURE BOWS OVER INTO THE NORTHERN GREAT
LAKES LATER SATURDAY INTO SUNDAY...FEELING THE INFLUENCE OF SEVERAL
STRONGER NORTHERN STREAM WAVES TRACKING ALONG THE U.S./CANADIAN
BORDER. WITH A CORRIDOR OF 590DM HEIGHTS FOLDING DIRECTLY OVERHEAD
AND STRENGTHENING SOUTHWEST FLOW TRANSPORTING 850MB TEMPS PUSHING
21C INTO THE REGION BY SUNDAY...HAVE LITTLE DOUBT TEMPS WILL RESPOND
WELL INTO THE UPPER 80S AND LOWER HALF OF THE 90S...WITH SOME
DOWNSLOPE AREAS INTO NORTHEAST LOWER/TIP OF THE MITT MAYBE PUSHING
THE 96-97F RANGE BRIEFLY SUNDAY AFTERNOON...ALSO HELPED ALONG BY
DEEPER MIXING EXPECTED WITHIN A MORE MODEST GRADIENT.

THANKFULLY... DEW POINTS SHOULD REMAIN IN CHECK...HOLDING "ONLY" IN
THE 60S AND HELPING PRECLUDE ANY OPPRESSIVE HEAT INDEX VALUES...
THOUGH NO DOUBT IT WILL BE STILL BE HOT. WHILE EXACT HEAT INDEX
VALUES WILL FALL BELOW ANY ADVISORY CRITERIA...MAY ULTIMATELY NEED
SOMETHING JUST TO HIGHLIGHT POTENTIAL IMPACTS...THOUGH THEN AGAIN IT
IS MID AUGUST AND WE HAVE ALREADY HAD ONE ROUND OF HEAT SIMILAR TO
THIS BACK IN LATE JULY. WILL CONTINUE TO MONITOR. IN ADDITION...
HONESTLY STILL CAN'T RULE OUT A LONE STORM OR TWO DEVELOPING
SATURDAY AFTERNOON/EVENING SIMPLY GIVEN AN UNCAPPED ATMOSPHERE. THE
PROBLEM IS A TRIGGER...WITH RISING HEIGHTS NOT DOING ANYTHING TO
HELP BUT MAYBE JUST ENOUGH INLAND THERMAL TROUGHING/LAKE BREEZE
CONVERGENCE TO FIRE OFF SOMETHING LATE. SUNDAY SHOULD BE JUST PLAIN
DRY WITH THE CORE OF MID LEVEL RIDGING AND CAPPING OVERHEAD.

LOOKING LIKE A WARM AND MUGGY NIGHT SUNDAY NIGHT WITH TEMPS STUCK IN
THE 70S MANY SPOTS IN ADVANCE OF AN UPSTREAM SHORTWAVE/COLD FRONT
SLOWLY WORKING THROUGH THE NORTHWEST LAKES. HONESTLY JUST NOT SURE
MANY PARTS OF NORTHERN MICHIGAN HAVE MUCH OF A RAIN THREAT SUNDAY
NIGHT...SAVE FOR EASTERN UPPER ON THE FAR SOUTHERN FRINGE OF A
SHEARING UPPER WAVE LIFTING FROM THE MID MISS VALLEY TOWARD LAKE
SUPERIOR. THIS IS ALSO THE AREA THAT LOOKS TO BECOME UNCAPPED AS
HEIGHTS ALOFT FALL FAIRLY QUICKLY. BETTER CHANCES FOR SHOWERS AND
STORMS SHOULD OVERSPREAD NORTHERN LOWER BY MONDAY...WITH MAYBE A
REMNANT LINE DISSIPATING EARLY...ONLY TO BE REPLACED BY DIURNALLY
DRIVEN ACTIVITY FOR THE AFTERNOON WITH PEAK HEATING AND COLD FRONTAL
TIMING A BIT MORE FAVORABLY ALIGNED. COULD MAYBE BE A MARGINAL
SEVERE THREAT SOMETIME MONDAY AFTERNOON PENDING THE DEGREE OF
INSTABILITY...AS WE GET BACK BENEATH A CORE OF STRONGER JET WINDS
ALOFT. TEMPS ON MONDAY ARE TRICKY WITH CLOUD/PRECIP ISSUES...BUT
GIVEN THE WARM START...SORT OF FEEL COMPELLED TO RAISE HIGHS ACROSS
AT LEAST THE SOUTHEAST HALF OF THE ARE WHERE TEMPS COULD SHOOT UP
WELL INTO THE UPPER 80S/NEAR 90 JUST AHEAD OF THE FRONT.

&&

.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
ISSUED AT 447 PM EDT FRI AUG 14 2015

EARLY IN THE PERIOD...A NORTHERN STREAM SHORTWAVE WILL CONTINUE TO
SLIDE THROUGH THE GREAT LAKES PROVIDING SHOWER AND THUNDERSTORM
CHANCES INTO THE PRE-DAWN HOURS TUESDAY MORNING. A BRIEF BREAK IN
THE ACTION IS ON TAP FOR THE DAYTIME HOURS TUESDAY INTO TUESDAY
EVENING BEFORE A SHORTWAVE DIVES OFF THE WEST COAST INTO THE
INTERMOUNTAIN WEST BEFORE SLIDING INTO THE PLAINS BY WEDNESDAY. THIS
IS EXPECTED TO PROVIDE ISENTROPICALLY DRIVEN PRECIP BY WEDNESDAY
AFTERNOON WITH ADDITIONAL SHOWERS/THUNDERSTORMS WEDNESDAY NIGHT INTO
EARLY THURSDAY AS DEEPENING LOW PRESSURE MOVES NORTHEASTWARD THROUGH
THE UPPER PENINSULA TOWARD JAMES BAY BY THURSDAY NIGHT. THE END OF
THE WEEK LOOKS TO RETURN TO QUIETER CONDITIONS WITH ANOTHER AREA OF
HIGH PRESSURE ARRIVING FRIDAY.

IN TERMS OF TEMPERATURES...A BLENDED GUIDANCE APPROACH WOULD SUGGEST
HIGH TEMPERATURES IN THE MIDDLE 70S THROUGHOUT THE PERIOD (NEAR TO
JUST A DEGREE OR TWO BELOW NORMAL) AND LOWS RANGING FROM THE MIDDLE
50S TO LOW 60S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 131 PM EDT FRI AUG 14 2015

SCATTERED THUNDERSTORMS DEVELOPING THIS AFTERNOON WILL CONTINUE
INTO EARLY EVENING...WITH SOME IFR FOG LIKELY OVERNIGHT
DISSIPATING SATURDAY MORNING.

&&

.MARINE...
ISSUED AT 447 PM EDT FRI AUG 14 2015

TONIGHT/SATURDAY...LIGHT WINDS EXPECTED TO PRECLUDE MARINE HEADLINES
THROUGH SATURDAY.

OUTLOOK...SOUTHWEST WINDS WILL PICK UP SUNDAY.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR MIZ030-036-
     042.

LH...NONE.
LM...NONE.
LS...NONE.
&&

NEAR TERM...JPB
SHORT TERM...LAWRENCE
LONG TERM...GILLEN
MARINE...JPB
Hazardous weather outlook, Aug 14, 4:39 PM EDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
439 PM EDT FRI AUG 14 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-151200-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
439 PM EDT FRI AUG 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON...AND LAKE SUPERIOR.

.DAY ONE...THIS EVENING AND TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS MAINLY NORTHERN LOWER
MICHIGAN THROUGH MID EVENING. THE BEST COVERAGE IS EXPECTED TO
REMAIN OVER NORTHEAST LOWER MICHIGAN. A FEW STORMS MAY BE SEVERE
WITH LARGE HAIL AND STRONG WIND GUSTS. IN ADDITION...LOCALIZED
HEAVY RAINFALL IS EXPECTED...WHICH MAY LEAD TO SOME MINOR FLOODING
IN SPOTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A FEW THUNDERSTORMS ARE AGAIN POSSIBLE ACROSS INTERIOR PORTIONS OF
NORTHERN LOWER MICHIGAN SATURDAY AFTERNOON...WITH ADDITIONAL STORM
CHANCES NOTED OVER ALL OF NORTHERN MICHIGAN SUNDAY NIGHT THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF STRONG WINDS...
HAIL...OR HEAVY RAIN AT ANY TIME. REPORTS MAY BE MADE ONE OF THREE
WAYS:

ONLINE:   WEATHER.GOV/GAYLORD
FACEBOOK: FACEBOOK.COM/NWSGAYLORD
TWITTER:  TWITTER.COM/NWSGAYLORD

&&

WEATHER.GOV/GAYLORD

LAWRENCE

In the hours before

Special weather statement, Aug 14, 3:31 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
331 PM EDT FRI AUG 14 2015

MIZ027-028-033-034-142000-
CRAWFORD-ROSCOMMON-MISSAUKEE-KALKASKA-
331 PM EDT FRI AUG 14 2015

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
CRAWFORD... NORTHWESTERN ROSCOMMON...SOUTHEASTERN KALKASKA AND
NORTHEASTERN MISSAUKEE COUNTIES...

AT 330 PM EDT...STRONG THUNDERSTORMS WERE NEAR MOORESTOWN...OR 10
MILES NORTHWEST OF HOUGHTON LAKE...MOVING SOUTHEAST AT 10 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
HOUGHTON LAKE...HIGGINS LAKE...NORTH HIGGINS LAKE AND MOORESTOWN.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4444 8503 4456 8494 4451 8462 4428 8480
TIME...MOT...LOC 1930Z 309DEG 8KT 4443 8485

GILLEN
Local storm report, Aug 14, 4:46 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
446 PM EDT FRI AUG 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     HAIL             3 NNW GLENNIE           44.61N 83.74W
08/14/2015  E0.25 INCH       ALCONA             MI   SPOTTER

            REPORTED AT THE INTERSECTION OF M-72 AND M-65.

&&

LAWRENCE
Local storm report, Aug 14, 5:05 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
505 PM EDT FRI AUG 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     HAIL             6 N HUBBARD LAKE        44.89N 83.59W
08/14/2015  E1.25 INCH       ALPENA             MI   AMATEUR RADIO

            REPORT VIA FACEBOOK. TIME ESTIMATED BY RADAR.

&&

LAWRENCE
Local storm report, Aug 14, 5:32 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
532 PM EDT FRI AUG 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     OMER                    44.05N 83.86W
08/14/2015                   ARENAC             MI   LAW ENFORCEMENT

            FACEBOOK AND SCANNER REPORTS OF TREES AND POWER LINES
            DOWN AROUND THE AREA.TIME ESTIMATED FROM RADAR.

&&

LAWRENCE
Local storm report, Aug 14, 5:38 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
538 PM EDT FRI AUG 14 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             2 SE WILLIAMSBURG       44.75N 85.37W
08/14/2015  E0.75 INCH       GRAND TRAVERSE     MI   PUBLIC

            FACEBOOK REPORT, WITH TIME ESTIMATED FROM
            RADAR.

&&

LAWRENCE
Local storm report, Aug 14, 5:40 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
540 PM EDT FRI AUG 14 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 PM     HAIL             6 WNW SOUTH BOARDMAN    44.67N 85.37W
08/14/2015  E1.00 INCH       GRAND TRAVERSE     MI   PUBLIC

            TIME ESTIMATED FROM RADAR

&&

LAWRENCE

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 12:51 PM EDTSpecial Marine WarningAPX39 min
Aug 14, 1:01 PM EDTSpecial Weather StatementAPX29 min
Aug 14, 1:24 PM EDTSpecial Marine WarningAPX66 min
Aug 14, 1:25 PM EDTSpecial Weather StatementAPXMackinac50 min
Aug 14, 1:45 PM EDTSpecial Weather StatementAPXChippewa30 min
Aug 14, 1:59 PM EDTSevere Thunderstorm WarningAPXChippewa, Mackinac46 min
Aug 14, 2:54 PM EDTSevere Thunderstorm WarningAPXGrand Traverse, Kalkaska36 min
Aug 14, 3:04 PM EDTSevere Thunderstorm WarningAPXCrawford, Kalkaska, Missaukee, Roscommon26 min
Aug 14, 3:07 PM EDTSpecial Marine WarningAPX53 min
Aug 14, 3:12 PM EDTSevere Thunderstorm WarningAPXAlcona, Iosco48 min
Aug 14, 3:24 PM EDTSevere Thunderstorm WarningAPXPresque Isle36 min
Aug 14, 3:31 PM EDTSpecial Weather StatementAPXRoscommon29 min
Aug 14, 4:00 PM EDTSevere Thunderstorm WarningAPXAlcona, Alpena, Oscoda30 min
Aug 14, 4:05 PM EDTFlash Flood WarningAPXAlcona3 hr
Aug 14, 4:08 PM EDTSevere Thunderstorm WarningAPXArenac, Iosco, Ogemaw37 min
Aug 14, 4:40 PM EDTFlash Flood WatchAPXAlcona, Arenac, Iosco5 hr
Aug 14, 4:43 PM EDTSevere Thunderstorm WarningAPXAlcona, Iosco32 min
Aug 14, 5:08 PM EDTFlash Flood WarningAPXArenac, Iosco3 hr
Aug 14, 5:17 PM EDTSevere Thunderstorm WarningAPXAlcona, Iosco, Ogemaw, Oscoda28 min
Aug 14, 5:55 PM EDTSpecial Marine WarningAPX50 min
Aug 14, 7:53 PM EDTSpecial Weather StatementAPXRoscommon37 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.